MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583040
Medical Device Problem Codes Break (1069); Failure to Conduct (1114); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure.The exact procedure date was unknown.During the procedure, the device sparked and the cutting wire of the hydratome rx 44 broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3: approximated based on the date the manufacturer became aware of the event.H6: imdrf device code a0401 captures the reportable event of cutting wire broken.H11: (investigation result): the returned hydratome rx 44 was analyzed, and a visual and microscopic evaluation noted that the cutting wire was blackened, kinked, and broken from the proximal pierce hole.Additionally, the working length was torn from the end of the rx channel to the tip.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was blackened, kinked, and broken from the proximal pierce hole.Based on the condition of the device, the wire break could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The working length torn from the tip to the end of the rx channel is typically generated when the user pulls or removes the guidewire through the c-channel and the technique used during loading or removing the guidewire into the device.Based on all gathered information, the most probable root cause is adverse event related to procedure.

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21528662
Report Number3005099803-2025-00806
Device Sequence Number8378754
Product Code KNS
UDI-Device Identifier08714729755197
UDI-Public(01)08714729755197(17)271115(10)35291814
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00583040
Device Catalogue NumberM00583040
Device Lot Number0035291814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown